Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 271, NWS Denver/Boulder, CO

August 2, 2025Arapahoe County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 2, 2025, 4:19 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2025, 4:19 PM MDT (22:19 UTC)
Expired
Aug 2, 2025, 4:50 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.0 in
Wind
70.0 mph

Counties Arapahoe County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 44 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 3:01 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 421 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:02 PM MDT, 2 hours 17 minutes earlier. Its key messages:

  • A few severe thunderstorms are possible this afternoon/early evening east of a line from Limon to Sterling.
  • Gusty showers and thunderstorms through this evening. Brief moderate to heavy rain also possible.
  • Dry and hot early to mid next week, with increasing fire danger Jackson and Grand Counties.
Area forecast discussion, Aug 2, 2:02 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
202 PM MDT Sat Aug 2 2025

.KEY MESSAGES...

- A few severe thunderstorms are possible this afternoon/early
  evening east of a line from Limon to Sterling.

- Gusty showers and thunderstorms through this evening. Brief
  moderate to heavy rain also possible.

- Dry and hot early to mid next week, with increasing fire danger
  Jackson and Grand Counties.

&&

.DISCUSSION /Through Saturday/...
Issued at 202 PM MDT Sat Aug 2 2025

Drier air has spread eastward over much of the area today with
precipitable water values under 0.75 (in) pushing readings at or
below normal. A shortwave trough is moving across the area and is
triggering scattered showers and thunderstorms. The drier air is
leading to MLCAPE of about 500 J/kg. The storms will be higher-
based and are expected to produce gusty outflow winds with brief
moderate to heavy rain. DCAPE values are 1000-1500 J/kg, so gusty
winds will continue to be the main threat with a few gusts of
50-60 mph. A surface trough/dry line runs roughly from Limon to
Sterling. East of this line, moisture increases with dew points
into the upper 50s to lower 60s. MLCAPE is 1500-2500 J/kg with
30-40 knots of bulk shear (0-6km). This should produce a few
strong to severe storms this afternoon and evening. The showers
and storms linger into the evening hours as the shortwave
continues to provide lift. By midnight, most/all of the showers
and storms should have ended.

A weak cold front pushes south through the area Sunday morning.
This will bring slightly cooler temperatures and drier air.
Precipitable water values fall to 50-80 percent of normal. A few
of the hi-res models show isolated storms over far northern and
eastern Colorado where a little better moisture may reside. Will
have some low PoPs in the forecast for this, otherwise expect dry
conditions.

The upper level high to the south builds northward over the
Central Rockies Monday. Temperatures climb into the lower to mid
90s across northeast Colorado. Airmass dries more with
precipitable water values 40-70 percent of normal. Some low level
moisture hangs on over far eastern Colorado. However, soundings
show it should be very shallow. Will keep the mention for storms
out of the forecast for Monday over far eastern Colorado, but
can't totally rule out a strong late day storm.

With the high firmly overhead for Tuesday and Wednesday, highs
will be in the mid to lower 100s. Dry air will remain over
Colorado with only a slim (less than 15% chance) for a
strong/severe storm over far eastern Colorado if there's enough
low level moisture.

For Thursday through Saturday, the upper level high weakens and
drifts south as a large upper level tough moves over the Pacific
Northwest and Northern Rockies. There's some difference on how
quickly the high exits the area, which isn't surprising this far
out. Thursday is expected to stay very warm and possibly into
Friday as well. As the highs drifts south, we should see a gradual
increase in moisture by Friday and Saturday (possibly Thursday
according to the ECMWF). This should bring at least high-based
showers and storms back to the area with better moisture possible
for next weekend.

&&

.AVIATION /18Z TAFS through 18Z Sunday/...
Issued at 1138 AM MDT Sat Aug 2 2025

Showers and thunderstorms will increase over the next couple of
hours becoming scattered by 19-20Z. The showers/storms will mainly
be high-based with gusty outflows up to 45 knots. Wind shifts
(possibly several) are possible 20z to 02Z. Any storm is expected
to be short-lived with brief heavy rain also possible.

The showers and thunderstorms end early to mid evening. Skies
slowly clear overnight with mostly clear skies for Sunday. Winds
become a southerly drainage direction this evening and stay
southerly into Sunday morning. A dry cold front is expected to
arrive around 15Z bringing a wind shift to the north.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Aug 2, 9:54 AM MDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
954 AM MDT Sat Aug 2 2025

COZ030>051-031600-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
954 AM MDT Sat Aug 2 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will develop over the
mountains late this morning and early this afternoon and then
push east across the plains this afternoon and early evening.
Brief heavy rain, small hail, and wind gusts to 50 mph will be
possible with the storms today. A few storms could become severe
east of a line from Limon to Sterling with large hail and strong
winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A drier airmass spreads back across the region Sunday and for next
week. Temperatures will warm to above normal Monday and stay above
normal for next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight. However,
any reports of damaging winds, hail, or heavy rain will be
appreciated.

In the hours before

Special weather statement, Aug 2, 3:06 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Denver CO
306 PM MDT Sat Aug 2 2025

COZ038>040-043-022130-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County CO-North Douglas County Below 6000 Feet/Denver/West Adams
and Arapahoe Counties/East Broomfield County CO-Central and South
Weld County CO-Larimer County Below 6000 Feet/Northwest Weld
County CO-
306 PM MDT Sat Aug 2 2025

...A LINE OF SHOWERS WILL IMPACT NORTHERN DENVER...NORTHEASTERN
JEFFERSON...SOUTHWESTERN WELD...NORTHWESTERN ADAMS...EAST CENTRAL
LARIMER...BROOMFIELD AND BOULDER COUNTIES UNTIL 330 PM MDT...

At 306 PM MDT, Doppler radar was tracking a line of showers
extending from near Windsor to near Thornton, or extending from 8
miles east of Fort Collins to 15 miles north of Denver, moving east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Eastern Fort Collins, Greeley, Thornton, Westminster, eastern
  Longmont, eastern Loveland, Broomfield, northeastern Commerce
  City, Northglenn, Brighton, Lafayette, Windsor, Evans, Louisville,
  Erie, Firestone, northern Denver International Airport, Johnstown,
  Frederick and Fort Lupton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on a near a lake, get out of the water and secure loose items.
Boaters can expect strong gusty winds and locally higher waves.
Boaters should seek safe harbor immediately.

&&

LAT...LON 3989 10513 4020 10505 4060 10505 4061 10465
      4015 10463 3989 10473
TIME...MOT...LOC 2105Z 274DEG 18KT 4052 10492 4019 10492 3994 10498

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Aug 2, 3:21 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Denver CO
321 PM MDT Sat Aug 2 2025

COZ036-039-040-022200-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-Boulder And Jefferson Counties
Below 6000 Feet/West Broomfield County CO-
321 PM MDT Sat Aug 2 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT DENVER...NORTHEASTERN
JEFFERSON...WESTERN ARAPAHOE...SOUTHWESTERN ADAMS...NORTH CENTRAL
DOUGLAS AND SOUTHERN BROOMFIELD COUNTIES UNTIL 4 PM MDT...

At 321 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Broomfield to 5 miles northwest of
Roxborough Park, or extending from 15 miles northwest of Denver to
19 miles southwest of Denver, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Denver, western Aurora, Lakewood, southern Thornton, Arvada,
  Westminster, Centennial, southwestern Broomfield, Highlands Ranch,
  Commerce City, northwestern Parker, Littleton, southern
  Northglenn, Englewood, Wheat Ridge, Golden, Greenwood Village,
  Federal Heights, Lone Tree and southwestern Denver International
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3952 10526 3962 10526 3990 10523 3989 10500
      3989 10473 3962 10476 3951 10478 3951 10482
      3952 10483 3953 10485 3953 10486 3954 10487
      3953 10488 3953 10497 3952 10499 3951 10498
TIME...MOT...LOC 2120Z 278DEG 20KT 3992 10507 3960 10512 3950 10514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Aug 2, 3:37 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Denver CO
337 PM MDT Sat Aug 2 2025

COZ040-043-045-022215-
Central and South Weld County CO-North Douglas County Below
6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield
County CO-Central and East Adams and Arapahoe Counties CO-
337 PM MDT Sat Aug 2 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DENVER...
SOUTHWESTERN WELD AND CENTRAL ADAMS COUNTIES UNTIL 415 PM MDT...

At 337 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles southeast of Gilcrest to near
Aurora, or extending from 14 miles south of Greeley to 12 miles east
of Denver, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Northeastern Denver, northeastern Aurora, eastern Commerce City,
  Brighton, Denver International Airport, D.I.A Terminal and
  Concourses, Fort Lupton, Lochbuie, Hudson, Keenesburg, Prospect
  Valley, Milton Reservoir and Roggen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake|, get out of the water and secure loose items.
Boaters can expect strong gusty winds and locally higher waves.
Boaters should seek safe harbor immediately.

&&

LAT...LON 3976 10475 3995 10473 4023 10476 4025 10437
      3995 10436 3977 10437
TIME...MOT...LOC 2137Z 268DEG 18KT 4022 10473 4007 10473 3994 10471
3976 10472

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Aug 2, 4:10 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Denver CO
410 PM MDT Sat Aug 2 2025

COZ040-041-045-022245-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Central and East
Adams and Arapahoe Counties CO-Elbert/Central and East Douglas
Counties Above 6000 Feet CO-
410 PM MDT Sat Aug 2 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ELBERT...
CENTRAL ARAPAHOE AND CENTRAL ADAMS COUNTIES UNTIL 445 PM MDT...

At 410 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Prospect Valley to 6 miles
northeast of Ponderosa Park, or extending from 32 miles southeast of
Greeley to 29 miles southeast of Denver, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Aurora, Bennett, Strasburg, Manila Village, Watkins, Byers,
  Arapahoe Park and Buckley SFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and secure loose items.
Boaters can expect strong gusty winds and locally higher waves.
Boaters should seek safe harbor immediately.

&&

LAT...LON 3971 10477 3976 10465 3977 10451 3996 10451
      3996 10416 3973 10416 3956 10442 3956 10447
      3957 10448 3955 10448 3955 10446 3954 10446
      3954 10447 3953 10446 3948 10455
TIME...MOT...LOC 2210Z 283DEG 20KT 4007 10436 3976 10445 3945 10454

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:25 PM MDTSevere Thunderstorm WarningBOULincoln50 min
Aug 1, 6:35 PM MDTAreal Flood AdvisoryBOULincoln115 min
Aug 1, 6:46 PM MDTSevere Thunderstorm WarningBOUWeld44 min
Aug 1, 7:03 PM MDTSpecial Weather StatementBOULogan42 min
Aug 1, 7:34 PM MDTSpecial Weather StatementBOULogan41 min
Aug 1, 7:46 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick44 min
Aug 1, 8:06 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULogan, Washington39 min
Aug 1, 8:24 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULogan, Phillips, Sedgwick, Washington66 min
Aug 2, 3:06 PM MDTSpecial Weather StatementBOUBroomfield24 min
Aug 2, 3:21 PM MDTSpecial Weather StatementBOUDenver, Jefferson39 min
Aug 2, 3:37 PM MDTSpecial Weather StatementBOUAdams38 min
Aug 2, 4:10 PM MDTSpecial Weather StatementBOUAdams, Arapahoe35 min
Aug 2, 4:30 PM MDTSpecial Weather StatementBOUAdams30 min
Aug 2, 4:36 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Morgan, Washington32 min
Aug 2, 4:46 PM MDTSpecial Weather StatementBOULincoln44 min
Aug 2, 4:54 PM MDTSevere Thunderstorm WarningBOULincoln36 min
Aug 2, 4:59 PM MDTSevere Thunderstorm WarningBOUWashington31 min
Aug 2, 5:07 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Weld38 min
Aug 2, 5:27 PM MDTSevere Thunderstorm WarningBOULincoln32 min
Aug 2, 5:51 PM MDTSpecial Weather StatementBOUWashington39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.